vancomycin iv over 1 hour - page 2

An out patient infusion is getting vancomycin 1500 mg in 250ml once a day. Does anyone know if this can still be given over one hour in a central line.... Read More

  1. by   nursiemellie
    i have a question, my pt is on Vanco 1g IVPB q12h. the 1g is in 250ml. it sounds to me that the 250ml in 1 hr is too fast. what do you think?
  2. by   rgroyer1RNBSN
    I had a patient in MICU/SICU who had menningitis and the docs where trying to stabilize this patient, they ran 1.5 Grams IV in an hour every 6 hours, and he seemed to do ok and do better with it, but we are ICU and keep a much closer eye on everything. This patient was very ill, at first when he came to er- I also work down there as a sup. Anyways he was my pt. in er and ICU, he was running a low grade temp- 99.9 F, bp was high, loc- incoherence/mumbling/screaming with a head ache-when he first came in, then he vomited 4 times, the er doc initially thought it was sinusitis- but when he started losing consiousness-and mumbling and ranting then we knew, and whats funny is at first the er doc thought he was faking so he could get admitted or get narcs for the headache, that is untilhe got cyanotic, bp shot up then plumeted, he couldnt maintain an airway, so we had to tube him and run him up to ICU, where he was intubated, an LP was done which confirmed bacterial meningitis-strep/pneumo., he was started on Vanco/Ceftriaxone/mannitol/dopamine/propfol/versed drips and boluses of dilaudid wnd fentanyll for the headache, he was sedated and on mannitol for a whole week, he made it through and is now doing ok- he was my dad. And thanks to my coworkers and friends, and myself, and a no good backstabbing er doc ive never got along with and still dont, it was real early in the morning when I took my dad in, and he got that terribley mean doc, thank god his doc was on call when I called and he came busting in the ambulance doors and ripped that er doc a new one, personally this er doc is only in his early 20's and acts like a teenage brat, if I was his father hed be going over my knee for an old fashioned spanking- snd thats how he oughtta be treated he treats all of my nurses and myself like crap all the time.
  3. by   bleta10
    I have a patient s/p total knee replacement that got infected after the surgery.He is on vanco 1Gm, IVPB in 250 ml to infuse over 90 min as per pharmacy.
  4. by   barefootlady
    Vanco always runs over an hour here. Pharmacy policy.
  5. by   seagull
    At my workplace,we dilute it in 300 ml Normal saline solution or our pharmacy provides us with prepared package. It's usually given in two hours for inpatient.. I believe it must always be diluted, it is painful undiluted.
  6. by   seagull
    Quote from rgroyer1RNBSN
    I had a patient in MICU/SICU who had menningitis and the docs where trying to stabilize this patient, they ran 1.5 Grams IV in an hour every 6 hours, and he seemed to do ok and do better with it, but we are ICU and keep a much closer eye on everything. This patient was very ill, at first when he came to er- I also work down there as a sup. Anyways he was my pt. in er and ICU, he was running a low grade temp- 99.9 F, bp was high, loc- incoherence/mumbling/screaming with a head ache-when he first came in, then he vomited 4 times, the er doc initially thought it was sinusitis- but when he started losing consiousness-and mumbling and ranting then we knew, and whats funny is at first the er doc thought he was faking so he could get admitted or get narcs for the headache, that is untilhe got cyanotic, bp shot up then plumeted, he couldnt maintain an airway, so we had to tube him and run him up to ICU, where he was intubated, an LP was done which confirmed bacterial meningitis-strep/pneumo., he was started on Vanco/Ceftriaxone/mannitol/dopamine/propfol/versed drips and boluses of dilaudid wnd fentanyll for the headache, he was sedated and on mannitol for a whole week, he made it through and is now doing ok- he was my dad. And thanks to my coworkers and friends, and myself, and a no good backstabbing er doc ive never got along with and still dont, it was real early in the morning when I took my dad in, and he got that terribley mean doc, thank god his doc was on call when I called and he came busting in the ambulance doors and ripped that er doc a new one, personally this er doc is only in his early 20's and acts like a teenage brat, if I was his father hed be going over my knee for an old fashioned spanking- snd thats how he oughtta be treated he treats all of my nurses and myself like crap all the time.
    I am glad your dad is ok now.
  7. by   iluvivt
    Vancomycin should be diluted in with no more than 5mg/ml and infused at a rate not to exceed 10mg/min. Too rapid of an infusion can cause severe hypotension and red-man syndrome(red blotching of the face,neck chest and extremities) Also can cause thrombophlebitis if infused too rapidly
  8. by   vonxojn
    I have seen most nurses run 1GM of vanc over one hour but I worry about Red Mans Syndrom. So I run it over 2 hours just to be saafe.

close